Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 3, 2005, 6:06 PM EDT for Palm Beach County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 6:06 PM EDT (22:06 UTC)
- Expired
- Aug 3, 2005, 6:35 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 032206 SVRMFL FLC099-032245- /O.NEW.KMFL.SV.W.0077.050803T2206Z-050803T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 606 PM EDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 645 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CALOOSA...OR 9 MILES WEST OF JUPITER...AND MOVING SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... CALOOSA JUPITER FARMS SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2696 8019 2692 8034 2682 8024 2685 8012 $$ JR
1 follow-up statement
000 WWUS52 KMFL 032235 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 629 PM EDT WED AUG 3 2005 FLC099-032239- /O.CAN.KMFL.SV.W.0077.000000T0000Z-050803T2245Z/ PALM BEACH FL- 629 PM EDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT TO PRODUCE SEVERE WEATHER...THUS THE WARNING HAS BEEN CANCELLED. MARBLE-SIZED HAIL WAS REPORTED WEST OF JUPITER FARMS AND LOCALLY HEAVY RAINS UP TO 2 INCHES WERE ESTIMATED BY DOPPLER RADAR. MOTORISTS ON THE BEELINE EXPRESSWAY MAY ENCOUNTER SOME STANDING WATER AND SHOULD EXERCISE CAUTION. THOUGH THE THUNDERSTORM HAS WEAKENED...LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE FROM CALOOSA SOUTH TO THE ACREAGE AND EASTWARD TOWARD THE COAST FROM JUNO BEACH TO TEQUESTA. LAT...LON 2696 8019 2692 8034 2682 8024 2685 8012 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:55 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 1:55 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT WED AUG 3 2005 .DISCUSSION...WIND FLOW EXTREMELY LIGHT ALOFT TODAY. 12Z SOUNDING SHOWED NO STORM MOTION TODAY. THUS...THE LOCATION OF STORMS FOR THE REST OF THIS AFTERNOON/EARLY EVENING WILL DEPEND ON THE SEABREEZE. GULF BREEZE HAS GOTTEN A BIT OF A HEADSTART AS THE ONLY WIND OUT THERE AT THE SURFACE IS LIGHT WESTERLY. THUS THE GULF BEACHES MAY BE SPARED THE STORMS MORE THAN ANYONE ELSE. RIDGE TRIES TO BUILD TO THE SOUTHEAST OF THE LOCAL AREA...BUT WIND FLOW AT ALL LEVELS SHOULD REMAIN VERY LIGHT. THUS...MORE OF A STATUS QUO FORECAST THAN ANYTHING ELSE. MOS OUTPUT KEEPS TEMPS PERHAPS A LITTLE ON THE COOL SIDE...AS HAS BEEN THE TREND OVER THE LAST FEW WEEKS. SO THIS FORECAST REMAINS EITHER AT OR JUST ABOVE GUIDANCE. EXPECT SCATTERED AFTERNOON STORMS EACH DAY...AND PERHAPS THE OVERNIGHT CONVECTION IN THE ATLANTIC AND EAST COAST. HARVEY NOW OUT IN THE OPEN ATLANTIC AND MOVING AWAY FROM SOUTH FLORIDA AND SEVERAL OF THE EXTENDED MODELS SHOWING SOME POTENTIAL FOR ADDITIONAL TROPICAL DEVELOPMENT FAR OUT IN THE TROPICAL ATLANTIC LATE IN THE FORECAST PERIOD. PERHAPS AFTER A BRIEF BREAK IN THE TROPICAL ACTIVITY...THINGS MIGHT BE ABOUT TO GET ACTIVE AGAIN. WELL HAVE TO WAIT AND SEE...BUT WE ARE GETTING CLOSER TO THE HEART OF HURRICANE SEASON. && .MARINE...GENERALLY GENTLE BREEZES THROUGH THE FORECAST PERIOD. ABOUT THE ONLY BOATING ISSUE WILL BE AFTERNOON STORMS...AND NOCTURNAL ATLANTIC ACTIVITY. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 92 79 91 / 10 30 10 30 FORT LAUDERDALE 80 91 80 90 / 10 20 10 20 MIAMI 80 93 80 92 / 10 30 10 30 NAPLES 76 91 76 92 / 10 30 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && HANDEL
Hazardous weather outlook, Aug 3, 11:00 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT WED AUG 3 2005 FLZ063-066>075-041500- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1049 AM EDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY LATE MORNING OR EARLY AFTERNOON TODAY. MOST OF THE ACTIVITY WILL OCCUR ALONG THE SEABREEZE BOUNDARIES NEAR COASTAL AREAS. THE STORMS WILL THEN DRIFT SLOWLY INLAND OVER THE COURSE OF THE DAY. SOME STORMS MAY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH ALONG WITH SMALL HAIL, HOWEVER, THE GREATEST CONCERN FROM STORMS TODAY IS FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Aug 3, 3:25 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM WATER SPOUT 5 NE CLEWISTON 26.80N 80.88W
08/03/2005 AMZ610 FL PUBLIC
MOVING TOWARD PAHOKEE
&&
GRSpecial weather statement, Aug 3, 5:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 553 PM EDT WED AUG 3 2005 FLZ068-032230- PALM BEACH EASTERN- 553 PM EDT WED AUG 3 2005 AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF JUPITER. THIS STORM WAS NEARLY STATIONARY. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 3, 3:58 PM EDT | Marine Weather Statement | MFL | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.